MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120/150, BILIARY - 6X150; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120/150, BILIARY - 6X150; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150MB
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During deployment, it was reported that the smart stent was partially deployed and the stent delivery system separated when an attempt was made to remove it from the patient.The sds separated in the patient and the remaining piece had to be snared for removal.There was no patient injury.The physician was deploying a smart stent and stated that the stent became stuck and wouldn't deploy correctly.A 6f unknown sheath and a 0.035 unknown guidewire was in place.The physician had to forcefully remove the stent and it "broke off".The physician had to snare the "broken off" section.
 
Additional Manufacturer Narrative
During use in an unknown procedure, the ses smart biliary - 6x150cm partially deployed and the stent delivery system (sds) separated when an attempt was made to remove it from the patient.The physician had to forcefully remove the sds and it "broke.¿ the remaining piece had to be snared for removal.There was no patient injury.A 6f unknown sheath and a 0.035 unknown guidewire was in place.The device was not returned for analysis.A review of the manufacturing documentation associated with lot # 17695849 was performed and no incidents were noted that could be related to the reported event.The phr does not suggest that the failure experienced by the customer could be related to the manufacturing process.The events "stent delivery system (sds)-ses-separated-in patient" and ¿stent delivery system (sds)-ses - deployment difficulty - partial deployment¿ reported by the customer could not be confirmed since the device was not returned for analysis.Based on the limited information available for review, vessel characteristics (while unknown) as well as procedural and handling factors, as indicated by the forceful removal described in the event description, may have contributed to the reported event.According to the stent placement precautions in the instructions for use (ifu), ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.The phr does not suggest that the failure is related to the manufacturing process.Therefore, no actions were taken.

Brand Name
SMART 120/150, BILIARY - 6X150
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7442877
Report Number9616099-2018-02063
Device Sequence Number1094684
Product Code FGE
UDI-Device Identifier20705032023693
UDI-Public20705032023693
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberC06150MB
Device Catalogue NumberC06150MB
Device Lot Number17695849
Distributor Facility Aware Date03/21/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;